Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
458072 tn?1291415186

brain zaps

I take armour thyroid. I was wondering if these brain zaps are from armour, or does anyone taking any other thyroid formula get these as well.

Also, does anyone understand what these are and can we do anything to stop it?

Happy Fathers Day
27 Responses
492307 tn?1214186739
Peggy, have you started any anti depressants? I know you were considering it. They can cause brain zaps as you call them ( many people taking these experience them, I know I did for a while. ) I haven't had that problem on armour. Actually on armour I haven't notice ANY difference (sigh).
458072 tn?1291415186
I started the prozac 3 days ago. I was having these prior, they only happen at night, kinda like the adrenaline surges are at night.

I have not had a great experience with this armour. I know that, and I am considering trying synthroid. I was thinking maybe I don't need that T3. My family if on synthroid and they seem to be doing fine.

I don't know about you, but this is just not fun anymore. I am tired, can't funtion, can't sleep.
Staying on the computer is the best thing because it helps me keep my mind off of how bad I feel.

They can send a man to the moon, why can't they make a fix it pill!! ha ha
458072 tn?1291415186
An, are you still on your antidepressant?

I also took an ativan and atarax, which is supposed to help me sleep, but it doesn't/ I still find myself waking up all during the night. I see no point in continuint those. They help with the anxiety though.


Take care......Peggy
492307 tn?1214186739
Hummm... I don't know anything aout ativan, or atarax. I just looked them up, and neither of them are the SSRI's that I have heard cause the brain zaps. But they might still... especially the ativan.

I stopped taking Zoloft in March. ( sexual side effects ) Unfortunately I had to start taking wellbutrin 2 days ago. I was trying to hold off to see if the thyroid meds would control my depression... but it has gone too far. I've sunk pretty far into a hole this time. I'm hoping the wellbutrin helps.
492307 tn?1214186739
Ok... didn't see the prozac... that is an SSRI.... and will probably cause the brain zaps
458072 tn?1291415186
I hope the welbutrin does help you.

I hope I get some sleep....

I think tonight I will try a couple of dramimine. see if they will knock by behind out for a little while.

I do think I was having the brain zaps before the prozac, though. I guess maybe that is the adrenaline rushes calming down more into zaps....who knows with this mess.
393685 tn?1425812522
Before I comment - can you break into a brief discription on what you are calling a "brain zap?"

I may have an idea - but want clarification.
458072 tn?1291415186
It is something like those adrenaline surges, only not so "BE ALERT " kind of feeling. I don't know if that makes sense or not.

I took the ativan and atarax, which is supposed to help with the sleep, but, it didn't. I know this is interconnected to this thyroid thing, I just don't know how to correct it and everything, I have tried is just not working.

I guess it is just going to take time....I hope that will take care of it.
458072 tn?1291415186
Thanks Stella.
458072 tn?1291415186
I am just wondering if this could have anything to do with hypoglycemia? What do you think?
393685 tn?1425812522
I am looking at this brain zap thing as what we may call "brain fog" here.

Is it like a drifting feeling and not being able to concentrate on any one thing?  The only think is with brain fog there really is no defined mement of "surges" with it.

It for me is best described as LA LA Land!

I would have the testing for the hypoGL and see what turns up - that in itself can bring up a huge aray of things going haywire with the body.
458072 tn?1291415186
Actually, I have the brain fog as well. The zaps feel like little tingles or something running through you,
492307 tn?1214186739
Yeah, I know what brain fog is too. It's not like the little zaps. It's like a little electrical bolt that jolts in parts of your head. Not the 'whole' head... but just a little bolt here and there. Does that describe it for you Peggy?
458072 tn?1291415186
its more like electrical tingles, than bolts actually.
324691 tn?1302551842
They could be mini-seizures. Anti-depressents are famous for causing those. Be careful of mixing your meds...
458072 tn?1291415186
Auth, thanks for the input. That is something to think about. However I was having them before the AD.

Have you had any of these kinds of "feelings"
324691 tn?1302551842
No..not personally, but my girl friend did. The doc said it was from seizure activity due to meds. Just a thought...
Avatar universal
I started getting these awful brain ZAPPS about a month ago-they only come when I'm almost falling asleep but keep me up most of the night-no pain-just very anoying. I have been taking B.P meds for the last 10 years. Could you please tell me why I am getting these darn thing now!!! THANKS
734073 tn?1278896325
Hello, are you on Armour by chance. I noticed that peggy 64 was on Armour which had been increased quite rapidly over a 2 month period. My daughter was on Armour and she had random zaps in random places on her body (electrical impulses). She describbed it as bee bites or someone poking her with a tack! This happened for a few weeks after her Armour was increased from 90mg to120.(which I also noticed that Peggy did on her dose) She was also taking the whole dose at one time. I started spliting her dose and the sensation did quit happening after a few weeks.However, that was really weird and did scare me! She is now on Naturethroid and is doing much better. Armour reformulated and after the zaps she began having joint aches, which she also never had before, so I figured it must be caused by the "new Armour." This is when I said enough of this and we switched to Naturethroid 5 weeks ago. No weird symptoms,except her ankles and feet still hurt, especially at night.
Avatar universal
No I am on Lotensin (40 mg) taken 20 twice a day and Diltazem (360 mg) taken once a day. I have been on these for many years now. When you mentioned the bee bites-I also get these at different places in my body and have just started getting them from time to time. The only thing I have quit taking within the last month is garlic pills-could this possibly have anything to do with it?? Does't seem like it would affect me in any way tho.I have had RLS for many years now also.Found  cream that works wonders for it.Could these two things be related in some way--as in perhaps epilepy of some sort? Kinda scarry--thanks for answering
734073 tn?1278896325
I really don't know/?I seriously doubt a garlic supp. would be the issue. Probably a reaction to a med or to too high of a dose. These meds must be added and increased slowly,(Baby Steps). Keep looking into it if it continues. We really shouldn't ignore signals from our bodies. Take Care and keep me posted on this.
Avatar universal
Thank you again for your time. I will keep you posted..
611999 tn?1298758291
peggy 64

Were you on any meds besides armour when the zaps started? Ativan , valium zanax etc can cause these as well as antidepressants.
458072 tn?1291415186
Hi, I see this problem has resurfaced. A lot has happened since this first started.
I was not on the prozac after this because I started having  a reaction to it. I have not had xanax or ativan anymore, because they really weren't helping. After a lot of research, I have been led to believe this was due to the adrenal problem I have been dealing with.

The thyroid and adrenals are so closely related, as are all the glands. Anyways, I have stopped having these zaps. I still feel like my brain has not fully recovered from the adrenal crash that I endured. I have had so much going on, and my memory is shot. I do know that I am back on armour. started out at a low dose, and have been ramping up very slowly this time.  
Anyways, I have been through you know what and am sloooowwwwlllyyyy making it back to the real world.

So good to hear from you guys.  It is most definitely a journey I wouldn't wish on anyone.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child